Lisa

Lisa

I’m 34 years old and a full-time mother of two. I live a very active and healthy lifestyle, I never drink, and I’ve never tried a cigarette or drugs. I was born with half a kidney, but it’s never caused me any issues.

I got the Pfizer vaccine on 21 September, 2021 because of peer pressure, and believing the narrative that it was the right thing to do. Everything was fine other than the standard sore arm and lethargy. 

I got the second Pfizer vaccine on 18 October, 2021. Everything was all fine until a week later when I experienced a stomach flu, but then I was back to normal.

Five weeks later, it was 1am and I woke up scratching my arm to a rash that had appeared suddenly. I took some antihistamines and thought that I had just been bitten by something. Over the period of two weeks, the rash progressively got worse and spread from my arm to my entire body. In case it was because of my bed, I changed the mattress over, but it still didn’t improve.

I sought medical advice when I saw there was no improvement from changing my environment. The doctor confirmed that it was in fact hives, and prescribed me oral steroids. Even on the steroids the full body rash continued to worsen. It was extremely itchy but scratching it would burn. t was unbearable to the point I wasn’t able to sleep. 

I ended up in ED from shortness of breath and utter exhaustion. On arrival they were not concerned about the hives at all and they thought I had COVID initially, but they checked my bloods and the D-dimer came back showing that I could possibly have a clot. They did a CT scan on my chest and said there was evidence of a micro clot, but that it had cleared. They discharged me without examining my hives, giving me treatment or medication. Not even a piece of paper. 

I contacted my kidney specialist to let her know what was happening and she admitted me to hospital straight away. They were pretty shocked on my arrival because of the extent of the hives. They tested to see if I had lupus, any other autoimmune disease or cancer, and also took a biopsy. The results were inconclusive at that point, and they discharged me after four days of being in hospital, once they were able to stabilise the hives.

I went back home on a triple dose of steroids which made suicidal and aggressive, something which was very out of character for me. I just wanted to get off them, so after three to four weeks I stopped and the hives returned with a vengeance. My entire body was red raw and swollen to the point where I was unrecognisable to my children. 

I saw an immunologist who diagnosed me with neutrophilic urticaria, which has limited treatment and is a life-long condition that I will have to manage. My only option has been to return back to steroids which I was extremely hesitant about due to my mental state from the last time.

My hives are under control while I’m on steroids but I’m on suicide watch. If I get off the steroids it’s just a matter of time before the hives flare up again, so it’s left me in a position of not knowing who to see, where to go, or what to do. There’s just no end in sight.

Lisa

I’m 34 years old and a full-time mother of two. I live a very active and healthy lifestyle, I never drink, and I’ve never tried a cigarette or drugs. I was born with half a kidney, but it’s never caused me any issues.

I got the Pfizer vaccine on 21 September, 2021 because of peer pressure, and believing the narrative that it was the right thing to do. Everything was fine other than the standard sore arm and lethargy. 

I got the second Pfizer vaccine on 18 October, 2021. Everything was all fine until a week later when I experienced a stomach flu, but then I was back to normal.

Five weeks later, it was 1am and I woke up scratching my arm to a rash that had appeared suddenly. I took some antihistamines and thought that I had just been bitten by something. Over the period of two weeks, the rash progressively got worse and spread from my arm to my entire body. In case it was because of my bed, I changed the mattress over, but it still didn’t improve.

I sought medical advice when I saw there was no improvement from changing my environment. The doctor confirmed that it was in fact hives, and prescribed me oral steroids. Even on the steroids the full body rash continued to worsen. It was extremely itchy but scratching it would burn. t was unbearable to the point I wasn’t able to sleep. 

I ended up in ED from shortness of breath and utter exhaustion. On arrival they were not concerned about the hives at all and they thought I had COVID initially, but they checked my bloods and the D-dimer came back showing that I could possibly have a clot. They did a CT scan on my chest and said there was evidence of a micro clot, but that it had cleared. They discharged me without examining my hives, giving me treatment or medication. Not even a piece of paper. 

I contacted my kidney specialist to let her know what was happening and she admitted me to hospital straight away. They were pretty shocked on my arrival because of the extent of the hives. They tested to see if I had lupus, any other autoimmune disease or cancer, and also took a biopsy. The results were inconclusive at that point, and they discharged me after four days of being in hospital, once they were able to stabilise the hives.

I went back home on a triple dose of steroids which made suicidal and aggressive, something which was very out of character for me. I just wanted to get off them, so after three to four weeks I stopped and the hives returned with a vengeance. My entire body was red raw and swollen to the point where I was unrecognisable to my children. 

I saw an immunologist who diagnosed me with neutrophilic urticaria, which has limited treatment and is a life-long condition that I will have to manage. My only option has been to return back to steroids which I was extremely hesitant about due to my mental state from the last time.

My hives are under control while I’m on steroids but I’m on suicide watch. If I get off the steroids it’s just a matter of time before the hives flare up again, so it’s left me in a position of not knowing who to see, where to go, or what to do. There’s just no end in sight.

Source Link

Share this story!

1 thought on “Lisa”

  1. Hi Lisa sorry to hear about your hives I have angioedema they are both linked I finally found Dr Katelaris (immunologist) at Westmead who specialises in your condition and is helping many patients by having Xolair injections every 4 weeks however they are getting great results and you don’t have any side effects. Xolair is helping me with my angioedema as I was going anaphylactic every day it was terrifying. Please note not many doctors can write this script as it is very expensive.

Leave a Comment

Your email address will not be published. Required fields are marked *